Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 3, NWS Honolulu, HI

February 3, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Feb 3, 2007, 7:32 AM HST for Hawaii County, Hawaii. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 7:32 AM HST (17:32 UTC)
Expired
Feb 4, 2007, 12:00 AM HST
In force
16 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 031732
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
732 AM HST SAT FEB 3 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT TODAY AND
INTO TONIGHT...

.A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS
KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE
SATURDAY NIGHT AS THE TROUGH MOVES EASTWARD.

HIZ028-040645-
/O.UPG.PHFO.WI.Y.0007.000000T0000Z-070204T0100Z/
/O.NEW.PHFO.HW.W.0003.070203T1732Z-070204T1000Z/
BIG ISLAND SUMMITS-
732 AM HST SAT FEB 3 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. THIS IS
AN UPGRADE FROM THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
POWELL
1 follow-up statement
000 
WWHW70 PHFO 040140
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 PM HST SAT FEB 3 2007

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS IN EFFECT UNTIL
MIDNIGHT TONIGHT...

.A JETSTREAM ALONG THE SOUTHWEST FLANK OF AN UPPER TROUGH HAS
KEPT WINDS STRONG ACROSS BIG ISLAND SUMMITS. WINDS WILL EASE
AFTER MIDNIGHT AS THE TROUGH MOVES EASTWARD.

HIZ028-041000-
/O.CON.PHFO.HW.W.0003.000000T0000Z-070204T1000Z/
BIG ISLAND SUMMITS-
340 PM HST SAT FEB 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
POWELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 3, 4:08 AM HST, 3 hours 24 minutes earlier.

Area forecast discussion, Feb 3, 4:08 AM HST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
408 AM HST SAT FEB 3 2007

.CORRECTION TO SYNOPSIS.

.SYNOPSIS...SKIES WILL BE SUNNY THROUGH THE WEEKEND AND INTO THE
FIRST HALF OF NEXT WEEK. WEATHER WILL BE MOSTLY DRY WITH COOL
NIGHTTIME TEMPERATURES DIPPING INTO THE LOW 60S TO UPPER 50S. A WEAK
FRONT IS EXPECTED TO REACH KAUAI WEDNESDAY AND CONTINUE WEAKENING AS
IT MOVES TO THE CENTRAL ISLANDS THURSDAY.

&&

.DISCUSSION...NO PRECIPITATION WAS REPORTED ON RAIN GAGES OVERNIGHT.
THE TEMPERATURE INVERSION HAS STRENGTHENED AT 5 TO 6 THOUSAND FEET
AND THE AIR MASS IS VERY DRY AND COOL AS INDICATED BY DEW POINT
TEMPERATURES IN THE LOW 50S. NORTHERLY SURFACE WINDS AROUND 10 TO 15
MPH WILL BE BECOME LIGHT AND VARIABLE AS A VERY WEAK SURFACE HIGH
PASSES OVER THE ISLANDS SUNDAY FOLLOWED BY A LINGERING RIDGE. LIGHT
WINDS AND CLEAR SKIES ALLOW ARE THE BEST CONDITIONS FOR LOW
NIGHTTIME TEMPERATURES...EVEN INTO THE UPPER 50S WHICH WOULD BE
TYPICAL FOR COOL WINTERTIME LOWS IN HAWAII.

THE UPPER TROUGH HAS PROGRESSED EAST OF THE STATE BUT UPPER LEVEL
WINDS REMAIN STRONG. THE WIND ADVISORY ON HALEAKALA IS CANCELLED.
THE HIGH WIND WARNING ON THE SUMMITS OF THE BIG ISLAND HAS BEEN
DOWNGRADED TO A WIND ADVISORY SINCE WINDS ARE AT OR ABOVE THE 35 MPH
THRESHOLD FOR A WIND ADVISORY. A DOWNWARD TREND IS EXPECTED THROUGH
THE DAY.

THE SURFACE RIDGE MAY EDGE SOUTH TO THE BIG ISLAND WHEN A FRONT
PASSES A HUNDRED MILES NORTH OF THE STATE MONDAY. THEREFORE
PREVAILING WINDS...ALTHOUGH LIGHT...WILL HAVE A SOUTHERLY COMPONENT
AND MAY EVEN BE LIGHT SOUTHWESTERLY NEAR KAUAI MONDAY THROUGH
THURSDAY. STEADY AND STRONGER TRADE WINDS ARE NOT EXPECTED FOR THE
SECOND HALF OF NEXT WEEK DUE TO THE PASSAGE OF ANOTHER FRONT AT THE
END OF THE WEEK.

&&

.MARINE...SURF EXPECTED TO BE JUST ABOVE ADVISORY LEVELS ON EXPOSED
WEST AND NORTH FACING SHORES TODAY...DECREASING SLOWLY SUNDAY.
CONDITIONS ARE HOWEVER UNSUITABLE FOR SURFING DUE TO THE STORMY
OCEAN CONDITIONS CAUSED BY ONSHORE NORTHERLY WINDS.

SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE IN EFFECT FOR ALL
COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY THROUGH 3 PM TODAY FOR BIG ISLAND MAUNA LOA AND MAUNA
KEA SUMMITS.

SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT
MAALAEA BAY AND THE PAILOLO CHANNEL.

HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI.

&&

HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:38 PM HSTWind AdvisoryHFOKalawao12 hr
Feb 3, 3:28 AM HSTWind AdvisoryHFOHawaii4 hr

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.